MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. GENTLE TOUCH; HEADREST PILLOW

MIZUHO ORTHOPEDIC SYSTEMS, INC. GENTLE TOUCH; HEADREST PILLOW
Model Number 1937
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 04/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had pressure sore to left side of chin following procedure.
 
Additional Manufacturer Narrative
The injuries occurred when the patient's face was directly on the foam.The user said that movement or readjustment of the patient position would be impossible during this type of case.There might be some momentary "peeking through" the face pillow to check for breathing tube placements but nothing major.User said that they noticed a change in the feel of foam.Rougher, changes in texture.However, no changes have been made in the manufacturing.
 
Event or Problem Description
It was reported that the patient had pressure sore to left side of chin following procedure.Additional information was received; that during a posterior lumbar fusion procedure, injuries occurred when the patient's face was directly on the foam.Procedure was between 3.5 to 5 hours.Patient experienced redness, treated with a cold compress and continued monitoring by a wound care nurse.

Brand Name
GENTLE TOUCH
Common Device Name
HEADREST PILLOW
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city CA 94587 1234
MDR Report Key8659827
Report Number2921578-2019-00021
Device Sequence Number2566922
Product Code CCX
UDI-Device Identifier00842430101748
UDI-Public00842430101748
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1937
Device Catalogue Number1937
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;